MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Codes Material Integrity Problem (2978); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was resistance felt and damage to the access system.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned and a 21mm watchman laa closure device & delivery system (wds) were used.The was was positioned in the laa and the closure device was inserted into the was.Upon deployment of the device, the physician noted additional resistance was felt.The device was still able to be successfully deployed and implanted in the laa of the patient.Upon removal of the was from the body, the physician noticed that at the distal end there was an exposed thread or filament or a piece of the inner lining of the sheath that was exposed.They believed that this was causing the resistance and complicating the procedure.Ultimately, the procedure was successful and no complications to the patient were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the returned device consisted of a watchman access system with a wds snapped inside the device.The devices were separated for lab analysis.The tip and sheath were microscopically and visually inspected.Inspection revealed tip damage (delamination/liner pulled) and part of the liner pulled through the tip.Inspection of the rest of the device found no other damage or irregularities.The was was functionally tested (for resistance) with the related wds.The wds was loaded into the hemostasis valve if the was and advanced through the sheath until it exited out of the tip.There was no resistance or friction felt.
 
Event or Problem Description

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8753174
Report Number2134265-2019-07633
Device Sequence Number11179593
Product Code NGV
UDI-Device Identifier08714729838197
UDI-Public08714729838197
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2021
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0022936015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2019
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date08/01/2019
Patient Sequence Number1